MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR BASEPLATE #4 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR BASEPLATE #4 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5620-B-401
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Packaging Problem (3007)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.Device evaluation is anticipated but not yet begun.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left stryker partial knee.It was reported that upon opening the box for a size 4 left medial tibial baseplate, the device and implant stickers inside the box were for a 3x8 left medial tibial insert.The surgeon elected to wait for the correct implant to be retrieved, but after 1 hour 15 minutes (both with and without use of tourniquet) decided to cement in a size 3 tibial baseplate.The original 3x8 insert was not used, a 4x8 insert which had been opened (as per original surgical plan) was wasted, and a different 3x8 insert was used to complete the surgery successfully.The outer box, device stickers, and device in its sterile blisters have been retained.
 
Event or Problem Description
Primary procedure, left stryker partial knee.It was reported that upon opening the box for a size 4 left medial tibial.Baseplate, the device and implant stickers inside the box were for a 3x8 left medial tibial insert.The surgeon elected to wait for the correct implant to be retrieved, but after 1 hour 15 minutes (both with and without use of tourniquet) decided to cement in a size 3 tibial baseplate.The original 3x8 insert was not used, a 4x8 insert which had been opened (as per original surgical plan) was wasted, and a different 3x8 insert was used to complete the surgery successfully.The outer box, device stickers, and device in its sterile blisters have been retained.
 
Additional Manufacturer Narrative
An event regarding a product swap involving a triathlon baseplate was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection was performed as part of the material evaluation and indicated the following comments: the carton received is labeled with "triathlon pkr tibial baseplate" on the side panel.Catalog number listed is "5620-b-401".Lot number listed is "jszna".Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion the product manufacturing cell representative reviewed the event and stated: no indication of quarantine or nonconformances were found to be documented within either dhr for each of the products tied to this complaint manufacturing dates for both devices are over a year apart.This is evidence that this potential product swap was not created from a manufacturing error.Therefore, this complaint does not require escalation to a non conformance.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PKR BASEPLATE #4 LM/RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8752404
Report Number0002249697-2019-02472
Device Sequence Number11272143
Product Code HRY
UDI-Device Identifier07613327015546
UDI-Public07613327015546
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082567
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number5620-B-401
Device Lot NumberJSZNA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR